Texas, 2006

Wildfire in Texas, April 4 to 5, 2006

April 4 to 5, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire four miles southeast of Allison burned three thousand six hundred acres. There were no reports of structural damage or injuries.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire four miles southeast of Allison burned three thousand six hundred acres. There were no reports of structural damage or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 4, 3:41 AM CST, 7 hours 54 minutes earlier.

Area forecast discussion, Apr 4, 3:41 AM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
441 AM CDT TUE APR 4 2006

.DISCUSSION...
SURFACE TROUGH DEVELOPS OVER EASTERN COLORADO AND NEW MEXICO TODAY
WHILE LOW AND MID LEVEL MOISTURE INCREASES RAPIDLY OVER THE
PANHANDLES. THOUGH SOUTHERLY WIND FLOW WILL BECOME BREEZY
TODAY...MINIMUM RELATIVE HUMIDITY VALUES SHOULD STAY ABOVE 20
PERCENT...LESSENING THE FIRE WEATHER THREAT.

BY TOMORROW HOWEVER...THE SURFACE TROUGH SLIDES ONTO THE
PANHANDLES...AND DRIER AIR ENTERS FROM THE WEST. HIGH TEMPERATURES
MAY REACH RECORD VALUES ON WEDNESDAY. THESE INGREDIENTS ALONG WITH
STRONG WINDS...WILL RAISE THE FIRE WEATHER CONCERNS AND POSSIBLY THE
NEED FOR A RED FLAG WARNING. CONFIDENCE IS LOW ON THE LENGTH OF TIME
THE WINDS AND RELATIVE HUMIDITY WILL MEET THE CRITERIA...SO WILL
NOT ISSUE A FIRE WEATHER WATCH AT THIS TIME. NEVERTHELESS...THE FIRE
DANGER WILL BE HIGH ON WEDNESDAY...AND WELL DEFINITELY NEED TO KEEP
A CLOSE EYE ON THE SOUTHWEST TEXAS PANHANDLES WHERE THE HIGHEST
THREAT SHOULD EXIST.

SHOWER AND THUNDERSTORM POTENTIAL MAY BE LESS LIKELY OVER THE EASTERN
PANHANDLES ON WEDNESDAY AFTERNOON AND NIGHT...BASED ON DEPLETING
MOISTURE SOURCE. THOUGH THE DRYLINE MAY BE PRESENT OVER THE EXTREME
EAST DURING PEAK HEATING...EXPECT THE APPROACHING LOW PRESSURE SYSTEM
TO QUICKLY DRIVE THIS BOUNDARY INTO OKLAHOMA...AND ELIMINATING ANY
CHANCE OF RAIN. WELL LEAVE CURRENT POPS FOR NOW...BUT WOULDNT BE
SURPRISED IF WE NO LONGER NEED TO KEEP THE POPS WHEN THE DAY MODELS
RUN.

AS THE CENTER OF THE UPPER LOW PRESSURE SYSTEM TRACKS NORTH OF THE
AREA THURSDAY...STRONGER WINDS AND DRIER AIR SPREAD AREAWIDE. RED
FLAG CONDITIONS SHOULD OCCUR. TEMPERATURES WILL COOL ON THURSDAY GIVEN
THE COOLER MID TO UPPER ATMOSPHERE READINGS THAT WELL BE ABLE TO MIX
THROUGH. COOL AND DRY WEATHER WILL PERSIST INTO FRIDAY.

SOUTHERLY FLOW RETURNS ON SATURDAY THEN BECOMES SOUTHWESTERLY BY
SUNDAY. DOWNSLOPING CONDITIONS WILL REESTABLISH WARMER AND DRIER AIR
ACROSS MUCH OF THE PANHANDLES SUNDAY THROUGH TUESDAY. AS A
RESULT...HIGH FIRE DANGER WILL CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                75  54  85  53 /  10  10  10  10
BEAVER OK                  78  55  87  55 /  10  10  20  20
BOISE CITY OK              75  50  81  45 /  10  10  10  10
BORGER TX                  79  59  86  59 /  10  10  20  20
BOYS RANCH TX              79  55  87  52 /  10  10  10  10
CANYON TX                  75  53  87  52 /  10  10  10  10
CLARENDON TX               72  55  89  57 /  10  10  20  20
DALHART TX                 76  50  85  45 /  10  10  10  10
GUYMON OK                  76  53  85  51 /  10  10  20  20
HEREFORD TX                75  53  84  50 /  10  10  10  10
LIPSCOMB TX                74  56  88  57 /  10  10  20  20
PAMPA TX                   73  57  86  59 /  10  10  20  20
SHAMROCK TX                72  55  89  59 /  10  10  20  20
WELLINGTON TX              71  55  88  60 /  10  10  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/08
Hazardous weather outlook, Apr 4, 5:00 AM CST, 6 hours 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT TUE APR 4 2006

OKZ001>003-TXZ001>020-051100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT TUE APR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS
THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES.  SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME. FIRE DANGER WILL INCREASE
WEDNESDAY IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. EVEN GREATER
FIRE WEATHER CONCERNS ARE EXPECTED ON THURSDAY AS BREEZY TO WINDY
CONDITIONS COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM AFTERNOON
TEMPERATURES. FIRE DANGER WILL INCREASE AGAIN ON SUNDAY AND MONDAY
ACROSS THE WESTERN PORTIONS OF THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS ACROSS THE AREA SHOULD PREPARE FOR THE POSSIBILITY OF
DANGEROUS WILDFIRE SPREAD WEDNESDAY AND THURSDAY AND AGAIN BEGINNING
ON SUNDAY.

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Wheeler

When
April 4, 11:35 AM CST to April 5, 11:00 PM CST
Where
Wheeler forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.401, -100.270 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503568.